Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 68, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 2, 2018, 6:44 PM EDT for Gallia County, Jackson County, Lawrence County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 6:44 PM EDT (22:44 UTC)
- Expired
- Jul 2, 2018, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968
WUUS51 KRLX 022244
SVRRLX
OHC053-079-087-022345-
/O.NEW.KRLX.SV.W.0068.180702T2244Z-180702T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
644 PM EDT MON JUL 2 2018
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Western Gallia County in southeastern Ohio...
Southern Jackson County in southeastern Ohio...
Central Lawrence County in southeastern Ohio...
* Until 745 PM EDT.
* At 644 PM EDT, a severe thunderstorm was located near Clarktown, or
near Wheelersburg, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ironton, Coal Grove, Oak Hill, Rio Grande, Lake Vesuvius, Gallia,
Russell, Vernon, Waterloo, Hanging Rock, Mabee, Petersburg, Gage,
Pedro and Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3860 8274 3865 8277 3868 8277 3868 8270
3875 8270 3875 8266 3885 8265 3886 8276
3894 8275 3895 8281 3905 8279 3893 8236
3868 8240 3849 8264 3856 8273 3856 8278
3857 8281
TIME...MOT...LOC 2244Z 293DEG 14KT 3883 8282
HAIL...<.75IN
WIND...60MPH
$$
KMC2 follow-up statements
541
WWUS51 KRLX 022314
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
714 PM EDT MON JUL 2 2018
OHC053-079-087-022345-
/O.CON.KRLX.SV.W.0068.000000T0000Z-180702T2345Z/
Gallia OH-Jackson OH-Lawrence OH-
714 PM EDT MON JUL 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN GALLIA...SOUTHERN JACKSON AND CENTRAL LAWRENCE
COUNTIES...
At 714 PM EDT, a severe thunderstorm was located near South Webster,
or 8 miles southwest of Oak Hill, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ironton, Coal Grove, Oak Hill, Rio Grande, Lake Vesuvius, Gallia,
Russell, Vernon, Waterloo, Hanging Rock, Mabee, Petersburg, Gage,
Pedro and Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3860 8274 3865 8277 3868 8277 3868 8270
3875 8270 3875 8266 3885 8265 3886 8276
3894 8275 3895 8281 3905 8279 3893 8236
3868 8240 3849 8264 3856 8273 3856 8278
3857 8281
TIME...MOT...LOC 2314Z 294DEG 11KT 3879 8265
HAIL...<.75IN
WIND...60MPH
$$
KMC402
WWUS51 KRLX 022338
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
738 PM EDT MON JUL 2 2018
OHC053-079-087-022347-
/O.EXP.KRLX.SV.W.0068.000000T0000Z-180702T2345Z/
Gallia OH-Jackson OH-Lawrence OH-
738 PM EDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GALLIA...SOUTHERN
JACKSON AND CENTRAL LAWRENCE COUNTIES WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3860 8274 3865 8277 3868 8277 3868 8270
3875 8270 3875 8266 3885 8265 3886 8276
3894 8275 3895 8281 3905 8279 3893 8236
3868 8240 3849 8264 3856 8273 3856 8278
3857 8281
TIME...MOT...LOC 2337Z 293DEG 14KT 3569 7453
$$
KMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:24 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 2:24 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Charleston WV 224 PM EDT Mon Jul 2 2018 .SYNOPSIS... Weak system drifts through tonight. Heat wave Tuesday through Thursday with unsettled conditions. Cold front crosses Friday night. High pressure for the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 130 PM Monday... A weak upper level trough over Ohio will be the focus of convection this afternoon and tonight. These storms will eventually move across the area through this evening. PWs are up near the 2 inch range again and any storms that form could produce heavy localized downpours and possible localized flooding. Strong wind gusts area also possible as steep low lapse rates and high moisture content will support water loaded downdrafts. Convection will diminish overnight after sunset and as high pressure builds back into the area again overnight. Fog formation is a good bet, especially in areas where it had rained this afternoon and evening. Temperatures were a consenus blend of model guidance. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 220 PM Monday... Continued hot, humid, and unsettled conditions across the area with diurnally driven showers and thunderstorms during peak heating hours. With PW values in the 1.5 to 2 inch range, storms that do fire, will produce heavy downpours. Upper level steering flow will remain quite weak, so storms will be slow movers and localized flooding will remain a possibility through the period. Heat advisories likely for Wednesday and Thursday, especially for the lowlands in the afternoon hours. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 220 PM Monday... Mid to upper level pattern transitions to a more amplified flow for the weekend, but this shift is looking short lived as ridge take hold again after Monday. GFS drops a cold front down from the Great Lakes Friday and Saturday in association with 5H trough axis swinging across the Northeast. This should lead to an increased chance for showers and thunderstorms on Friday. Some drier and slightly cooler air will move in for the weekend. Generally stayed with model blends for temperatures and precipitation forecast. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 105 PM Monday... A weak upper level trough over Ohio be the focus for convection this afternoon. These storms will gradually move across the area this afternoon and into tonight. Brief MVFR/IFR conditions in and around these storms through tonight. Scattered storms will also be noted over the WV mountains this afternoon with the heating of day. Put VCTS/CB this afternoon and evening in all tafs, but may have to amend where storms may affect taf sites directly this afternoon and evening. MVFR/IFR fog is likely to form overnight, especially in areas where rain has fallen. Light south surface flow today will become calm tonight, beneath light south to southwest flow aloft. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Development of convection may vary in location and coverage through this afternoon and tonight. Fog formation and coverage may vary overnight tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H M M M M HTS CONSISTENCY H H H H H H H H H M H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z TUESDAY... Brief IFR in scattered afternoon and evening thunderstorms Tuesday through Thursday, and then more widespread showers and thunderstorms Friday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JS NEAR TERM...JS/TRM SHORT TERM...KMC LONG TERM...KMC AVIATION...JS
Hazardous weather outlook, Jul 2, 5:37 AM EDT, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 537 AM EDT Mon Jul 2 2018 WVZ010-011-015-016-018>020-026>032-030945- Pleasants-Tyler-Kanawha-Roane-Calhoun-Ritchie-Doddridge-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor- 537 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for the northern and central lowlands of West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for locally excessive rainfall from scattered heavy thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A heat wave is in store for much of the week. Heat indices may approach 100 degrees Tuesday through Thursday during the afternoon hours. Advisories for excessive heat may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-017-024- 025-030945- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Lincoln-Putnam-Wirt-Mingo-Logan- 537 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and the southern and western lowlands of West Virginia. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. There is a marginal risk for locally excessive rainfall from scattered heavy thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A heat wave is in store for much of the week. Heat indices may approach 100 degrees Tuesday through Thursday during the afternoon hours. Advisories for excessive heat may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ039-040-030945- Upshur-Barbour- 537 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for Upshur and Barbour counties in northern West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for locally excessive rainfall from scattered heavy thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-515>526-030945- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 537 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for southwest Virginia, and much of the mountains of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SL/ TRM
In the hours before
Local storm report, Jul 2, 12:58 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1258 PM EDT MON JUL 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD PROCTORVILLE 38.44N 82.38W
07/01/2018 LAWRENCE OH 911 CALL CENTER
HIGH WATER REPORTED ON STATE STREET.
&&
EVENT NUMBER RLX1800178
RGSpecial weather statement, Jul 2, 4:35 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
435 PM EDT MON JUL 2 2018
OHZ066-022115-
Perry-
435 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
At 435 PM EDT, a strong thunderstorm was located near Thornport, or
near Somerset, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Somerset, Perry State Forest, Thornport, Thornville, Junction City
and Glenford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3992 8241 3991 8217 3982 8217 3982 8211
3980 8210 3970 8237 3974 8236 3974 8241
3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 2035Z 242DEG 26KT 3990 8233
KMCSpecial weather statement, Jul 2, 6:03 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
603 PM EDT MON JUL 2 2018
WVZ034-515-516-518-022300-
Wyoming-Northwest Raleigh-Southeast Raleigh-Southeast Fayette-
603 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RALEIGH...SOUTHEASTERN
WYOMING AND SOUTH CENTRAL FAYETTE COUNTIES...
At 602 PM EDT, a strong thunderstorm was located over Daniels, or
near Beckley, moving north at 15 mph.
Winds in excess of 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Beckley, Mabscott, Sophia, Crab Orchard, Dry Creek, Macarthur, Coal
City, Bradley, Shady Spring, Prosperity, Beaver, Daniels, Piney View,
Stanaford, Meadow Bridge, Rhodell, Ghent and Josephine.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
West Virginia Turnpike between mile markers 28 and 51.
Interstate 64 in West Virginia between mile markers 120 and 137.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3750 8132 3788 8126 3786 8083 3782 8094
3777 8089 3774 8092 3772 8089 3768 8088
3767 8090 3769 8090 3771 8094 3771 8098
3770 8097 3764 8107 3761 8106 3759 8109
3760 8114 3758 8120 3751 8122 3749 8127
TIME...MOT...LOC 2202Z 190DEG 12KT 3771 8113
KMCLocal storm report, Jul 2, 6:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT MON JUL 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD GLENFORD 39.89N 82.32W
07/02/2018 PERRY OH 911 CALL CENTER
MINOR FLOODING ISSUES AND HIGH WATER ON MAIN ST.
&&
EVENT NUMBER RLX1800179
JZSpecial weather statement, Jul 2, 6:12 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
612 PM EDT MON JUL 2 2018
OHZ066-067-075-076-084-085-022315-
Washington-Athens-Meigs-Morgan-Perry-Vinton-
612 PM EDT MON JUL 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MEIGS...
SOUTHEASTERN PERRY...NORTHWESTERN WASHINGTON...MORGAN...ATHENS AND
EASTERN VINTON COUNTIES...
At 611 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of McConnelsville to near
Lake Hope State Park. Movement was east at 10 mph.
Winds in excess of 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Athens, Nelsonville, Glouster, McConnelsville, Mcarthur, Beverly,
Albany, Shawnee, Chesterhill, Lake Hope State Park, Chauncey, New
Straitsville, Malta, Corning, Buchtel, Stockport, Jacksonville,
Murray City, Trimble and Zaleski.
This includes Interstate 77 in Ohio near mile marker 17.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8159
3959 8153 3963 8148 3965 8147 3964 8145
3903 8230 3928 8252 3939 8241 3939 8229
3947 8228 3947 8217 3955 8216 3956 8224
3977 8202
TIME...MOT...LOC 2211Z 292DEG 11KT 3975 8182 3927 8235
KMCLocal storm report, Jul 2, 6:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT MON JUL 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 SSW GLENFORD 39.87N 82.33W
07/02/2018 PERRY OH 911 CALL CENTER
HIGH WATER ON HIGH POINT RD.
&&
EVENT NUMBER RLX1800180
JZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:14 PM EDT | Special Weather Statement | RLX | Jackson | 31 min |
| Jul 2, 4:35 PM EDT | Special Weather Statement | RLX | Perry | 40 min |
| Jul 2, 4:50 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jul 2, 6:12 PM EDT | Special Weather Statement | RLX | Athens, Morgan, Vinton | 63 min |
| Jul 2, 6:18 PM EDT | Flash Flood Warning | RLX | Athens, Morgan, Perry | 3 hr |
| Jul 2, 7:36 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Vinton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.